NARCAN© (Naloxone) Information

Someone dies from an accidental opioid overdose every 11 minutes

Naloxone (NARCAN© or KLOXXADO©) is a medicine that can rapidly reverse an opioid overdose and potentially save someone’s life. Naloxone is an opioid antagonist. It attaches to opioid receptors and reverses and blocks the effects of other opioids. Naloxone can quickly restore normal breathing if a person’s breathing has slowed or stopped because of an opioid overdose.

Examples of opioids include:

  • Heroin
  • Fentanyl
  • Hydrocodone (Vicodin©)
  • Codeine
  • Morphine
  • Oxycodone (OxyContin©)

83% of deaths from prescription opioid overdoses were found to be accidental

Since most opioid overdoses occur in the home and are most often witnessed, having a NARCAN© rescue kit nearby can make all the difference. If you or someone you know takes opioids or prescription opioids for pain, be prepared for a possible life-threatening opioid overdose emergency. NARCAN© Nasal spray is a prescription medicine used for the treatment of a known or suspected opioid overdose emergency with signs of breathing problems and severe sleepiness or not being able to respond.

Signs of an opioid overdose:

  • Purple lips and fingernails

  • Pale skin

  • Faint heartbeat

  • Limp arms and legs

  • Vomiting

  • Small pupils

  • Unconsciousness

  • Slow or shallow breathing

  • Inability to speak

5,502 opioid overdose deaths were reported in California in 2020

1,300 of those were in Los Angeles

Naloxone has no effect on someone who doesn’t have opioids in their system, and it is not a treatment for opioid use disorder.

If you or someone you know may be using Opioids and would like to request a Naloxone (NARCAN©) Kit, please click on the above link. If you have any questions, please contact the Youth Opioid Response Team @ 818.686.3007 or info@phoenixhouseca.org.